Medical Questions > Conditions and Diseases > Kidney Conditions Forum

medication for gout had a side effect on kidneys?

User Profile
My mother is 66 years old and the medication she was taking for her gout issues had a side effect on her kidneys and now she is complaining of a burning sensation every time she drinks water. I don't get it. Water supposed to be good for your kidneys.


Did you find this post helpful?
|

User Profile
replied November 5th, 2011
Kidney Conditions Answer A28198
Hello and welcome to e health forum.

The description of burning sensation on drinking water, is probably to the use of colchicine, a medication used to treat gout.

Some important side effects of colchicine - include - gastrointestinal irritation, burning in the mouth and throat, fever, vomiting, diarrhea and abdominal pain.

You might consult with your treating doctor, who can provide relief, by either reducing the dosage of the medication or by prescribing alternative medications to reduce the symptoms.


|
Did you find this post helpful?
Must Read
The kidneys filter blood and regulate body flood. What happens during kidney failure? And what types of kidney failure do doctors diagnose?...
There are three main condition which cause renal (kidney) failure. Learn what causes kidney failure and what factors increase your risk of kidney problems....
What are the signs of acute or chronic kidney failure? Which ones are more serious than others? And when should you ask a doctor or go to the ER for help?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Kidney Conditions , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.